So two Saturdays ago me and my boyfriend had unprotected sex and he came inside me. I took plan b ten minutes after this happened and then the second pill twelve hours later. I have had some headaches, been tired, had some cramping and I dont know if it is my period or not but i dont think so cause its lighter but its not so light that i would consider it spotting. the bleeding started this past saturday, a week after i took the pill. i ended my period the saturday before we had unprotected sex. so is it my period or spotting? do you think i am pregnant?
Referring to the data you provided (sexual intercourse one week after menstrual period was over, took plan B pills, headaches, being tired, cramping, and bleeding that resembles menstrual bleeding but much lighter that started one week after the pills), you might be experiencing a menstrual period caused by the Plan B pills. The birth control pills contain hormones similar to the ones in the woman's body and interfere with them. Therefore, when using birth control pills (when starting, stopping, or taking them on occasion-like in your case) changes in the menstrual period and/or the menstrual cycle might be expected.
The changes might include: change in length, change in blood loss, and change in blood (lighter or heavier). This is a temporary condition and is not supposed to repeat during the next menstrual period. If it does, you might want to visit a gynecologist for a physical examination and hormonal laboratory tests which would tell the doctor what hormone-containing pills would be best in order to restore the normal hormone production pattern. The gynecologist would also check if you are pregnant before giving you hormone- containing pills which are not allowed to be taken in pregnancy
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.